4th line chemo - starting all over again!

I had 3rd line chemo - Topotecan (three week's on and 1 week off) for six months which finished at the end of January this year. Unfortunately, the b*****r is on the rise again, all the awful symptoms are back, CA125 is up at 868, and I will now be starting Carbo/Taxol yet again. I had this the first two times - 1 chemo every three weeks for 6 chemos.

This time my oncologist says I will have it weekly for three weeks with one week off and wondered if anyone is/has been on this regime as I found ithe carbo/taxol pretty debilitating the first couple of times when it was once every three weeks. I believe it's a smaller dosage as I'll be having it more often and am hoping it might make it less gruelling! However, be honest - I prefer to know what I'm in for!


Cathy x

10 Replies

  • Dear Cathy

    The good news is that this new weekly regime with 3 weeks on and one week off has had some very good results and apparently the side-effects are lessened because as you say the doses are smaller.

    I haven't had this regime but will ask for it when I have to start back on chemotherapy. I hope it does well for you. I'm sure others who have had it will be in touch too.

    Love Annie xxx

  • I will PM you x

  • Hi Cathy,

    Thinking of you and sending you my best wishes love x G x

  • I am on weekly taxol, 6 weeks on then a week off and repeat. The dose is just over a 3rd of the old once every 3 weeks dose and I have found it the easiest chemo so far. Tiredness is the worst side effect and hair loss is annoying. So far it seems to be working. I know that adding carbo will be a bit more taxing but hopefully you will handle it well.

    Bet of luck xx

  • Thanks all for your replies. It certainly sounds as if it's not going to be any worse (thank goodness!) than the once every three weeks regime. Hopefully it'll be a bit easier.

    Nice to know it's what you'd go for Annie when you have to start back as you seem very knowledgeable about it all and I always read your posts with great interest.

    Thanks Gwyn for your best wishes.

    Nandi, I think the taxol is the worst bit so if you're handling that okay then that bodes well for me.

    Majorbem, sorry, but I'm not sure what PM means (is it to do with getting in touch privately), if so, unfortunately I don't you how to retrieve that!

    Cathy xx

  • Just go to the top of the page on the blue line and click on messages. It's just more private than posting on a page that is open for all other than just on the my ovacome website.

    Best wishes with your new regime.

    Hilary x

  • Hi Hilary

    Thank you so much for your reply. Honestly, it's true - you learn something new every day!! I found I had three other messages I knew nothing about.

    Thanks for your good wishes.

    Cathy xx

  • Hello Cathy,

    I'm afraid I can't help you with your Question but I just want to send you my very good wishes. I hope the next lot of chemo does a good job and you don't find it too gruelling. My thoughts will be with you.

    Try and keep positive and try and keep smiling :-) The better weather will soon be here and the sun helps lift our spirits so much,

    Love Solange

  • Thanks Solange

    I couldn't agree with you more regarding the sun, it does us so much good. Luckily I have a south-facing living room and my bedroom has velux windows so it streams in there too, so even if I can't be bothered going out at times, when the sun's out I reap the benefit. (I just wish it was out more often though, ha, ha!).

    I've got a first grandchild being born in September, so I definitely have something to keep me positive and to keep going for!

    Cathy xx

  • Sending lots of good wishes. Sounds a good regime. Ovacome members are so helpful - someone always knows the answer!


    Eileen xx

You may also like...